Alert archive / California / Wind Advisories in 2013
Wind Advisory 5, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 16, 2013, 9:43 PM PST for Riverside County, San Diego County, California. It took effect at Jan 17, 2013, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2013, 9:43 PM PST (05:43 UTC)
- In effect from
- Jan 17, 2013, 10:00 AM PST
- Expired
- Jan 17, 2013, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3166 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839 WWUS76 KSGX 170543 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 943 PM PST WED JAN 16 2013 ...STRONG NORTHEAST TO EAST WINDS THROUGH THURSDAY IN THE MOUNTAINS AND ALONG THE COASTAL SLOPES AND FOOTHILLS... .NORTHEAST TO EAST WINDS WILL CONTINUE MAINLY OVER MOUNTAIN RIDGE- TOPS...THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS...ALONG COASTAL SLOPES...AND NEAR COASTAL FOOTHILLS. THE STRONGEST WINDS ARE LIKELY TO OCCUR IN THE SAN DIEGO COUNTY MOUNTAINS AND LOWER COASTAL SLOPES DUE TO THE MORE EASTERLY DIRECTION OF THE OFFSHORE FLOW. WINDS WILL PEAK THROUGH THURSDAY MORNING...AND THEN START TO DIMINISH THURSDAY NIGHT. HOWEVER...OFFSHORE FLOW WILL REMAIN LOCALLY BREEZY THROUGH EARLY NEXT WEEK. CAZ050-056-058-171400- /O.UPG.KSGX.WI.Y.0004.000000T0000Z-130118T0600Z/ /O.NEW.KSGX.HW.W.0004.130117T0543Z-130117T1800Z/ /O.NEW.KSGX.WI.Y.0005.130117T1800Z-130118T0600Z/ SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 943 PM PST WED JAN 16 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY. * WINDS...NORTHEAST TO EAST 20 TO 35 MPH WITH GUSTS TO 60 MPH AND ISOLATED HIGHER GUSTS. * LOCATIONS...OVER MOUNTAIN RIDGE-TOPS...THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS...ALONG COASTAL SLOPES...AND NEAR COASTAL FOOTHILLS. * TIMING...THROUGH 10 PM THURSDAY. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...WINDS WILL SUBSIDE A LITTLE BY LATE THURSDAY MORNING...THEN DIMINISH FURTHER THURSDAY NIGHT. HOWEVER...LOCALLY BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-048-055-057-171400- /O.CON.KSGX.WI.Y.0004.000000T0000Z-130118T0600Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 943 PM PST WED JAN 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY. * WINDS...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS TO 50 MPH AND ISOLATED GUSTS TO 60 MPH. * LOCATIONS...OVER MOUNTAIN RIDGE-TOPS...THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS...ALONG COASTAL SLOPES...AND NEAR COASTAL FOOTHILLS. * TIMING...THROUGH 10 PM THURSDAY. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...WINDS WILL SUBSIDE THURSDAY NIGHT...BUT LOCALLY BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
4 follow-up statements
934 WWUS76 KSGX 171332 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 532 AM PST THU JAN 17 2013 ...GUSTY SANTA ANA WINDS THROUGH THIS EVENING IN THE MOUNTAINS AND ALONG THE COASTAL SLOPES AND FOOTHILLS... .LOCALLY STRONG NORTHEAST TO EAST WINDS WILL CONTINUE...MAINLY THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS...AND NEAR COASTAL FOOTHILLS TODAY. THE STRONGEST WINDS ARE LIKELY TO OCCUR IN THE SAN DIEGO COUNTY MOUNTAINS AND LOWER COASTAL SLOPES...AND NEAR THE BANNING PASS THIS MORNING. WINDS WILL DECREASE THIS AFTERNOON AND TONIGHT. HOWEVER...GUSTY OFFSHORE FLOW WILL CONTINUE THROUGH EARLY NEXT WEEK. CAZ050-056-058-171815- /O.CON.KSGX.HW.W.0004.000000T0000Z-130117T1800Z/ /O.CON.KSGX.WI.Y.0005.130117T1800Z-130118T0600Z/ SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 532 AM PST THU JAN 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS...EAST TO NORTHEAST 20 TO 35 MPH WITH LOCAL GUSTS TO 60 MPH OR MORE. * LOCATIONS...OVER MOUNTAIN RIDGES...THROUGH AND BELOW PASSES AND CANYONS...ALONG COASTAL SLOPES...AND NEAR COASTAL FOOTHILLS. * TIMING...THROUGH 10 PM THIS EVENING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...WINDS WILL SUBSIDE A LITTLE BY LATE MORNING...THEN DIMINISH FURTHER TONIGHT. HOWEVER...LOCALLY BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-048-055-057-171815- /O.CON.KSGX.WI.Y.0004.000000T0000Z-130118T0600Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 532 AM PST THU JAN 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS TO 50 MPH... ISOLATED STRONGER GUSTS POSSIBLE AT TIMES. * LOCATIONS...OVER MOUNTAIN RIDGES...THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS...ALONG COASTAL SLOPES...AND NEAR COASTAL FOOTHILLS. * TIMING...THROUGH THIS EVENING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...WINDS WILL SUBSIDE TONIGHT...BUT LOCALLY BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
962 WWUS76 KSGX 171803 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1003 AM PST THU JAN 17 2013 ...GUSTY SANTA ANA WINDS THROUGH THIS EVENING IN THE MOUNTAINS AND ALONG THE COASTAL SLOPES AND FOOTHILLS... .LOCALLY STRONG NORTHEAST TO EAST WINDS WILL CONTINUE...MAINLY THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS...AND NEAR COASTAL FOOTHILLS TODAY. THE STRONGEST WINDS ARE LIKELY TO OCCUR IN THE SAN DIEGO COUNTY MOUNTAINS AND LOWER COASTAL SLOPES...AND NEAR THE BANNING PASS THIS MORNING. WINDS WILL DECREASE THIS AFTERNOON AND TONIGHT. HOWEVER...GUSTY OFFSHORE FLOW WILL CONTINUE THROUGH EARLY NEXT WEEK. CAZ050-056-058-180215- /O.EXP.KSGX.HW.W.0004.000000T0000Z-130117T1800Z/ /O.CON.KSGX.WI.Y.0005.000000T0000Z-130118T0600Z/ SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 1003 AM PST THU JAN 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... * WINDS...EAST TO NORTHEAST 20 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH OR MORE. * LOCATIONS...OVER MOUNTAIN RIDGES...THROUGH AND BELOW PASSES AND CANYONS...ALONG COASTAL SLOPES...AND NEAR COASTAL FOOTHILLS. * TIMING...THROUGH 10 PM THIS EVENING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...WINDS WILL SUBSIDE A LITTLE BY LATE MORNING...THEN DIMINISH FURTHER TONIGHT. HOWEVER...LOCALLY BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-048-055-057-180215- /O.CON.KSGX.WI.Y.0004.000000T0000Z-130118T0600Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 1003 AM PST THU JAN 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS TO 50 MPH... ISOLATED STRONGER GUSTS POSSIBLE AT TIMES. * LOCATIONS...OVER MOUNTAIN RIDGES...THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS...ALONG COASTAL SLOPES...AND NEAR COASTAL FOOTHILLS. * TIMING...THROUGH 10 PM THIS EVENING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...WINDS WILL SUBSIDE TONIGHT...BUT LOCALLY BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BALFOUR
627 WWUS76 KSGX 172128 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 128 PM PST THU JAN 17 2013 ...GUSTY SANTA ANA WINDS THROUGH THIS EVENING IN THE MOUNTAINS AND ALONG THE COASTAL SLOPES AND FOOTHILLS... .GUSTY NORTHEAST TO EAST WINDS WILL CONTINUE...MAINLY THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS...AND NEAR COASTAL FOOTHILLS INTO THE EVENING HOURS. AT THIS TIME IT APPEARS THE OVERNIGHT INVERSIONS WILL BE STRONG ENOUGH TO KEEP THE WINDS FROM GUSTING ABOVE 35 MPH AT MOST LOCATIONS...SO HAVE OPTED TO NOT EXTEND THE WIND ADVISORY THROUGH THE NIGHT. HOWEVER BY 9 AM FRIDAY MORNING THE INVERSIONS WILL HAVE BROKEN AND GUSTS 35 TO 50 MPH ARE AGAIN POSSIBLE IN THE WIND PRONE LOCATIONS. ANOTHER WIND ADVISORY MAY BE ISSUED LATER TONIGHT OR EARLY FRIDAY MORNING FOR THIS NEXT ROUND OF GUSTY WINDS. CAZ042-048-055-057-180600- /O.CON.KSGX.WI.Y.0004.000000T0000Z-130118T0600Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 128 PM PST THU JAN 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...NORTHEAST TO EAST 15 TO 25 MPH WITH GUSTS 35 TO 55 MPH. * LOCATIONS...OVER MOUNTAIN RIDGES...THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS...ALONG COASTAL SLOPES...AND NEAR COASTAL FOOTHILLS. * TIMING...THROUGH 10 PM THIS EVENING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...WINDS WILL SUBSIDE TONIGHT...BUT LOCALLY BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-056-058-180600- /O.CON.KSGX.WI.Y.0005.000000T0000Z-130118T0600Z/ SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 128 PM PST THU JAN 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...EAST TO NORTHEAST 20 TO 35 MPH WITH GUSTS TO 55 MPH. * LOCATIONS...OVER MOUNTAIN RIDGES...THROUGH AND BELOW PASSES AND CANYONS...ALONG COASTAL SLOPES...AND NEAR COASTAL FOOTHILLS. * TIMING...THROUGH 10 PM THIS EVENING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. * OUTLOOK...WINDS WILL TEMPORARILY DIMINISH FURTHER TONIGHT...THEN INCREASE AGAIN FRIDAY MORNING. ANOTHER WIND ADVISORY MAY BE IN EFFECT FRO FRIDAY MORNING THROUGH FRIDAY EVENING. BREEZY CONDITIONS WILL CONTINUE THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BALFOUR
495 WWUS76 KSGX 180603 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1003 PM PST THU JAN 17 2013 ...GUSTY OFFSHORE WINDS TONIGHT AND FRIDAY IN THE MOUNTAINS AND PASSES... .GUSTY NORTHEAST TO EAST WINDS WILL CONTINUE THROUGH FRIDAY MORNING...MAINLY THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS. WINDS WILL REMAIN BELOW ADVISORY LEVELS IN MOST AREAS WITH WINDS GUST BELOW 45 MPH. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. THERE WILL BE A BRIEF INCREASE IN WINDS THROUGH THE MOUNTAINS PASSES FRIDAY MORNING WHEN ISOLATED GUSTS OF 45 MPH MAY OCCUR. CAZ042-048-055-057-180715- /O.EXP.KSGX.WI.Y.0004.000000T0000Z-130118T0600Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 1003 PM PST THU JAN 17 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY HAS EXPIRED AND MOST AREAS WILL SEE WINDS GUSTS BELOW ADVISORY LEVELS. HOWEVER...IT WILL REMAIN WINDY TONIGHT AND FRIDAY WITH 15 TO 25 MPH GUSTING TO 40 MPH OVER MOUNTAIN RIDGES AND THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS. THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES IN THE MOUNTAINS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. $$ CAZ050-056-058-180715- /O.EXP.KSGX.WI.Y.0005.000000T0000Z-130118T0600Z/ SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 1003 PM PST THU JAN 17 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY WILL EXPIRE AND MOST AREAS WILL SEE WINDS GUSTS BELOW ADVISORY LEVELS. HOWEVER...IT WILL REMAIN WINDY TONIGHT AND FRIDAY WITH 15 TO 25 MPH GUSTING TO 40 MPH OVER MOUNTAIN RIDGES AND THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS. THESE WINDS WILL MAKE DRIVING DIFFICULT AT TIMES IN THE MOUNTAINS...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 16, 8:16 PM PST, 1 hour 27 minutes earlier.
Area forecast discussion, Jan 16, 8:16 PM PST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
816 PM PST WED JAN 16 2013
.SYNOPSIS...
WARMER WITH FAIR WEATHER THROUGH EARLY NEXT WEEK WITH HIGH PRESSURE
ALOFT. STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING
LOCALLY STRONG OFFSHORE FLOW IN THE MOUNTAINS...COASTAL SLOPES AND
FOOTHILLS THROUGH THURSDAY...WITH WEAKER OFFSHORE FLOW FRIDAY
THROUGH TUESDAY. THE RETURN OF ONSHORE FLOW IS POSSIBLE DURING THE
MIDDLE OF NEXT WEEK AS A SYSTEM MOVES OVER THE PACIFIC NORTHWEST.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
HIGH PRESSURE CONTINUES TO BUILD ALOFT OVER SOUTHERN CALIFORNIA THIS
EVENING ACCORDING TO WATER VAPOR SATELLITE. THE UPPER LEVEL RIDGE
WILL REMAIN OVER THE REGION THROUGH EARLY NEXT WEEK...RESULTING IN
MOSTLY CLEAR SKIES...WARMER CONDITIONS...AND OVERALL PLEASANT
WEATHER CONTINUING THROUGH THAT TIME.
MEANWHILE...STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL
CONTINUE TO BRING MODERATE TO LOCALLY STRONG OFFSHORE FLOW TO THE
FORECAST AREA THROUGH THURSDAY. A WIND ADVISORY REMAINS IN EFFECT
THROUGH THAT TIME DUE TO THE POSSIBILITY OF LOCAL 45-55 MPH GUSTS
OVER RIDGE-TOPS...ALONG THE COASTAL SLOPES...THROUGH AND BELOW
PASSES AND CANYONS...AND NEAR THE COASTAL FOOTHILLS. THE STRONGEST
WINDS FOR THE REST OF THIS OFFSHORE EVENT WILL LIKELY BE OVERNIGHT
TONIGHT THROUGH THURSDAY MORNING AS THE OFFSHORE SURFACE PRESSURE
GRADIENTS PEAK...POSSIBLY RESULTING IN AN ISOLATED GUST OF 60 TO 65
MPH. THE SURFACE HIGH OVER THE GREAT BASIN WILL WEAKEN BY FRIDAY BUT
REMAIN IN PLACE THROUGH NEXT TUESDAY...RESULTING IN WEAKER OFFSHORE
FLOW PREVAILING. THE COMBINATION OF HIGH PRESSURE ALOFT AND
CONTINUED OFFSHORE FLOW WILL BRING INLAND DAY-TIME HIGH TEMPERATURES
INTO THE LOW TO MID 70S STARTING THURSDAY AND CONTINUING THROUGH AT
LEAST TUESDAY...WITH OVERALL WARMER NIGHTS AS WELL.
THE RIDGE STARTS TO BREAK DOWN ON TUESDAY AS A TROUGH MOVES INTO THE
PACIFIC NORTHWEST. THIS MAY BRING A RETURN OF ONSHORE FLOW BY
WEDNESDAY...AND POSSIBLY SOME COOLING.
&&
.AVIATION...
170400Z...NE WIND GUSTS AROUND 35 KT WILL CONTINUE OVER MTN
RIDGES...PASSES AND CANYONS MAINLY OVER AND WEST OF THE MTNS THROUGH
THU EVENING. MOD UP AND DOWNDRAFTS AND LLWS ARE LIKELY NEAR THESE
LOCATIONS. OTHERWISE...SKC AND VFR CONDS THROUGH THU EVENING.
&&
.MARINE...
A MODERATELY SIZED SWELL...WHICH DEVELOPED FROM A STORM OFF THE
COAST OF JAPAN...IS FORECAST ARRIVE TO OUR COASTAL WATERS SAT AFTN
WITH A LONG PERIOD. THIS SWELL MAY PRODUCE HIGH SURF AND STRONG RIP
CURRENTS ALONG ORANGE AND SAN DIEGO COUNTY BEACHES SAT AFTERNOON
THROUGH EARLY NEXT WEEK.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 10 PM PST THURSDAY FOR THE ORANGE COUNTY
COASTAL AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO
COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY MOUNTAINS...
SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
FOOTHILLS.
PZ...NONE.
&&
PUBLIC...HARRISON
AVIATION/MARINE...JJTHazardous weather outlook, Jan 16, 4:02 PM PST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 402 PM PST WED JAN 16 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-171300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 402 PM PST WED JAN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. MODERATE TO LOCALLY STRONG NORTHEAST WINDS WILL CONTINUE ACROSS THE SAN BERNARDINO...RIVERSIDE COUNTY...SAN DIEGO COUNTY...AND SANTA ANA MOUNTAINS...AS WELL AS BELOW THE OFFSHORE WIND FAVORED PASSES AND CANYONS OF THE INLAND EMPIRE...ORANGE COUNTY FOOTHILLS...AND THE SAN DIEGO COUNTY VALLEYS. GUSTS UP TO 55 MPH ARE POSSIBLE IN THE WINDIEST AREAS. FOR MORE INFORMATION...PLEASE SEE LAXNPWSGX. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AREAS OF MODERATE TO LOCALLY STRONG OFFSHORE WINDS WILL CONTINUE BELOW PASSES AND CANYONS THROUGH THURSDAY. ISOLATED WIND GUSTS THROUGH AND BELOW FAVORED CANYONS AND PASSES MAY EXCEED 55 MPH LOCALLY. THE WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCALLY GUSTY EASTERLY WINDS WILL CONTINUE AT TIMES THROUGH TUESDAY THROUGH AND BELOW PASSES AND CANYONS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER MARINERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. HARRISON
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 9:43 PM PST | High Wind Warning | SGX | Riverside, San Diego | 12 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.